My name is Ruth, and my husband was diagnosed in March 2021, since then he has been on certain medications for the Parkinsons, and due to the memory getting worse is also on patches. Unfortunately I feel the dementia side has worsened in the last 6 months, and feel the patches are of little help. Yesterday he had a complete meltdown in as much he is wanting to know if medications should be taken at the exact same time every day… (i.e. at 7pm precisely) this has been questioned with the pharmacist/ nurse practioner many times. I am also getting to the stage where it is affecting me as I really dont know which way to turn for help/advice.
A warm welcome to the forum.
I’m really sorry to hear that your husband’s dementia has worsened; I can imagine how tough this has been for you both. Unfortunately, many people with Parkinson’s have experienced some type of memory deterioration and we have a fantastic community of people here that I’m sure will offer you their support.
We have a lot of information on Dementia via the Parkinson’s UK website here, which includes information on the different types of support that is available to your husband as well as carers support for you.
I would also advise you to speak to your husband’s GP about his medication as they may need to review it and make necessary adjustments. In the meantime, we have a great team of advisers via our helpline service who can offer you further support on this and can arrange for a Parkinson’s nurse to contact you.
Do give us a call on 0808 800 0303.
I only have my father’s experience to go on but his PD meds are slow release and timed throughout the day. So his PD consultant provided the times and we have mobile phone reminders set. As for the patches, usually after a shower in the morning, the old one is removed and a new one put on.
If you feel the dementia is getting worse, you can ask for a review of medication and new meds may be prescribed or the dosage increased for the patches. Also ensure good hydration during the day as a UTI can result in delirium and this can then make dementia worse.
Sending good wishes your way xxx